Arkansas, 2025

Flash Flooding and Flood in Arkansas, April 4 to 6, 2025

April 4 to 6, 2025 · NWS TSA · 20 events in 6 counties and zones

Strong thunderstorms developed across portions of northwestern Arkansas during the early morning hours of the 4th, as lift associated with an approaching upper level disturbance increased north of a stationary front across northeastern Oklahoma and southern Arkansas. Additional rounds of strong to severe thunderstorms occurred across the area during the evening of the 4th, and then again during…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$160,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong thunderstorms developed across portions of northwestern Arkansas during the early morning hours of the 4th, as lift associated with an approaching upper level disturbance increased north of a stationary front across northeastern Oklahoma and southern Arkansas. Additional rounds of strong to severe thunderstorms occurred across the area during the evening of the 4th, and then again during the early morning hours of the 5th. Locally heavy rainfall from these multiple rounds of storms resulted in some flooding. The stronger storms also produced large hail up to golf ball size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 4, 5:29 AM CST, 2 hours 46 minutes earlier. Its key messages:

  • Updated at 345 AM CDT Fri Apr 4 2025
  • Strong/severe storms possible early this morning and becoming more likely this afternoon, especially from southeast Oklahoma into western Arkansas.
  • High rain chances continue through Saturday, with heavy rain and flood potential increasing across southeast Oklahoma and western Arkansas.
  • Much cooler weather arrives this weekend, with rain possibly changing to snow late Saturday night into Sunday morning north of Interstate 40. A freeze is expected in some places Monday morning.
Area forecast discussion, Apr 4, 5:29 AM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
629 AM CDT Fri Apr 4 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 345 AM CDT Fri Apr 4 2025

  - Strong/severe storms possible early this morning and becoming
    more likely this afternoon, especially from southeast Oklahoma
    into western Arkansas.

  - High rain chances continue through Saturday, with heavy rain
    and flood potential increasing across southeast Oklahoma and
    western Arkansas.

  - Much cooler weather arrives this weekend, with rain possibly
    changing to snow late Saturday night into Sunday morning north
    of Interstate 40. A freeze is expected in some places Monday
    morning.

&&

.SHORT TERM...
(Today)
Issued at 345 AM CDT Fri Apr 4 2025

Widespread showers and thunderstorms will overspread the area
early this morning, with the potential for large hail with the
strongest storms. A second round of showers and storms is expected
this afternoon, with the strongest storms at that time from far
southeast and eastern Oklahoma into western Arkansas. The stalled
frontal boundary just southeast of the area at this time may lift
a bit north ahead of this second round of storms, and any
locations that end up south of the boundary will have an all
hazard severe threat, with large hail, damaging winds, and
tornadoes all possible with this second round of storms.

Heavy rainfall will also be a concern, especially from southeast
Oklahoma into northwest Arkansas, where a flood watch remains in
effect.

&&

.LONG TERM...
(Tonight through Thursday)
Issued at 345 AM CDT Fri Apr 4 2025

A relative lull in precipitation coverage and intensity is
expected for much of tonight before the next round of showers,
storms, and heavy rainfall moves in late tonight and early
Saturday morning. The severe weather threat will likely be a bit
lower by this time as the frontal boundary will have sagged
farther southeast overnight. Once again the heaviest rainfall will
be from southeast Oklahoma into northwest Arkansas with this round
of precipitation.

As the main upper system moves across late Saturday night and
early Sunday morning  rain may mix with or change to snow across
parts of northeast Oklahoma and northwest Arkansas. With surface
temperatures likely to remain several degrees above freezing,
little or no snow accumulation is expected. With skies clearing by
Sunday night, some places will fall to near or below freezing by
early Monday morning.

An extended period of quiet weather is then expected next week,
with temperatures warming back above normal for much of the week.

&&

.AVIATION...
(12Z TAFS)
Issued at 621 AM CDT Fri Apr 4 2025

IFR to LIFR conditions expected through the period for all sites.
Scattered thunderstorms are ongoing this morning across eastern
Oklahoma and northwest Arkansas. These storms may be severe and
produce large hail and strong, erratic wind gusts. Additionally,
very heavy rainfall will significantly lower vsbys down to a mile
or less during the strongest storms. IFR to LIFR cigs will likely
continue through the forecast period areawide with additional
showers and thunderstorms likely this afternoon and evening,
especially across NW AR sites. Thunderstorm activity appears to be
strongest/ most widespread through 16z and again 20-03z. A lull
in precip can be expected during the late evening and early
overnight before additional rain moves north into the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   56  46  49  35 / 100  60 100  80
FSM   68  53  55  40 / 100  90 100  80
MLC   60  48  52  38 / 100  90 100  80
BVO   54  44  49  35 / 100  50  90  70
FYV   65  47  50  36 / 100  90 100  80
BYV   63  47  49  35 / 100  90 100  80
MKO   59  48  51  36 / 100  80 100  80
MIO   55  45  47  35 / 100  70 100  70
F10   56  47  50  35 / 100  80 100  80
HHW   68  52  55  40 /  90 100 100  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday morning for OKZ049-053-063-068>076.

AR...Flood Watch through Sunday morning for ARZ001-002-010-011-019-
     020-029.

&&

SHORT TERM...05
LONG TERM....05
AVIATION...43
Hazardous weather outlook, Apr 4, 4:39 AM CST, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
539 AM CDT Fri Apr 4 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
539 AM CDT Fri Apr 4 2025

SEVERE WEATHER AND FLOODING THREAT TO INCREASE TODAY, WITH
FLOODING THREAT CONTINUING SATURDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
    AREA...Far Southeast Oklahoma into Western Arkansas.
    ONSET...This Afternoon.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Mainly Along and South of Interstate 44.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Southeast Oklahoma and Northwest Arkansas.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...This Afternoon.

HEAVY RAIN.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Southeast Oklahoma and Northwest Arkansas.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Late Tonight.

DISCUSSION...
Scattered to numerous thunderstorms will continue this morning
across eastern Oklahoma into western Arkansas, with an elevated
severe weather risk. Large hail to 2 inches in diameter is the
primary threat, with locally damaging winds also possible.

After a relative lull in the storm activity around midday,
thunderstorms are expected to redevelop during the afternoon
across far eastern Oklahoma into western Arkansas near a
retreating frontal boundary, with an elevated to significant risk
of severe weather. If the frontal boundary retreats far enough to
the north, environmental conditions will favor all modes of
severe weather, including large hail, locally damaging winds, and
tornadoes. This threat will shift to the east early this evening.

Multiple rounds of thunderstorms between today and Saturday are
expected to yield rainfall totals in the 4 to 8 inch range across
far southeast Oklahoma into west central Arkansas, with 3 to 5
inches across the rest of southeast Oklahoma into far northwest
Arkansas. Isolated totals over 8 inches are possible. The heavy
rainfall is likely to result in some dangerous flash flooding and
main-stem river flooding that will likely linger into early next
week.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...High Wind Potential...
           Heavy Rain Potential.
SUNDAY...Winter Weather Potential...High Wind Potential.
MONDAY through THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Rain may mix with or change to snow across parts of northeast
Oklahoma and northwest Arkansas before ending late Saturday night
into early Sunday. As mentioned above, main-stem river flooding
will likely linger into early next week, otherwise an extended
period of quiet weather is expected next week.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Severe weather and flooding impacts are likely to impact parts of
eastern Oklahoma and northwest Arkansas now through the weekend.
Multiple periods of response may be required.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Apr 4, 6:36 AM CST, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
736 AM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 AM     Hail             4 W Clearview           35.38N 96.26W
04/04/2025  E1.00 Inch       Okfuskee           OK   Public

            Report from mPING: Quarter (1.00 in.).

&&

pbs
Local storm report, Apr 4, 6:38 AM CST, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
738 AM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     Hail             3 NW Muskogee           35.79N 95.40W
04/04/2025  M1.00 Inch       Muskogee           OK   Public

&&

pbs
Local storm report, Apr 4, 6:45 AM CST, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
745 AM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     Tstm Wnd Gst     1 WNW Henryetta         35.44N 95.99W
04/04/2025  M60 MPH          Okmulgee           OK   Trained Spotter

            Trained spotter reported thunderstorm wind
            gust of 60 mph around 9th and Gentry St. in
            Henryetta. Report relayed by Emergency
            management.

&&

JDS
Local storm report, Apr 4, 6:50 AM CST, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
750 AM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     Hail             Wagoner                 35.96N 95.37W
04/04/2025  E1.00 Inch       Wagoner            OK   Public

&&

pbs
Special weather statement, Apr 4, 6:50 AM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
750 AM CDT Fri Apr 4 2025

ARZ001-OKZ056>058-062-063-069-041315-
Benton AR-Adair OK-Craig OK-Delaware OK-Ottawa OK-Nowata OK-Mayes OK-
750 AM CDT Fri Apr 4 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN BENTON...CRAIG...
DELAWARE...OTTAWA...NORTHEASTERN MAYES...NORTH CENTRAL ADAIR AND
NORTHEASTERN NOWATA COUNTIES THROUGH 815 AM CDT...

At 750 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northeast of Lenapah to near Grove to
near Siloam Springs. Movement was north at 65 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Pensacola...                      Jay...
Vinita...                         Honey Creek State Park...
Commerce...                       Cherokee State Park...
Lake Eucha State Park...          Disney Little Blue State Park...
Cayuga...                         Picher...
Big Cabin...                      Strang...
Hoot Owl...                       Zena...
Gallitin...                       Cleora...
Chloeta...                        Peoria...
White Oak...                      Ottawa...

This includes the following highways,
 Interstate 44 between mile markers 272 and 324.
 Interstate 49 near mile marker 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
northwestern Arkansas...and northeastern Oklahoma.

&&

LAT...LON 3650 9462 3650 9418 3610 9442 3609 9455
      3624 9500 3655 9533 3660 9533 3660 9538
      3686 9566 3700 9565 3700 9462
TIME...MOT...LOC 1250Z 185DEG 57KT 3689 9560 3661 9481 3617 9451

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Local storm report, Apr 4, 6:51 AM CST, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
751 AM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Hail             2 E Muskogee            35.74N 95.34W
04/04/2025  E0.75 Inch       Muskogee           OK   Public

&&

JDS

The radar

The Western Arkansas radar (KSRX), 73 km away, was scanning. The volume nearest the first event began at 14:14 UTC.

Open the radar archive at this moment

Event by event

14 hail, 5 flash flood, 1 flood. Local standard time, as filed.

Flash Flood, Washington

When
April 4, 8:15 AM CST to 11:15 AM CST
Where
Washington County, 1 mi W of West Fork to 1.29 mi W of West Fork
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.930, -94.198

The southbound on-ramp to I-49 in West Fork was closed by the Arkansas Department of Transportation due to flooding.

Flash Flood, Sebastian

When
April 4, 4:01 PM CST to 6:15 PM CST
Where
Sebastian County, Hartford to 0.93 mi WNW of Beulah
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.020, -94.380

Multiple roads in and around Hartford were closed due to flooding.

Flash Flood, Crawford

When
April 4, 4:05 PM CST to 6:15 PM CST
Where
Crawford County, 0.11 mi NE of Cedarville to 0.31 mi E of Cedarville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.571, -94.369

The Thompson Road bridge was closed due to high water.

Flash Flood, Sebastian

When
April 4, 4:24 PM CST to 6:15 PM CST
Where
Sebastian County, 1 mi E of Lavaca to 2.21 mi NE of Lavaca
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.330, -94.162

Multiple roadways were flooded east of Lavaca, including portions of Highway 96.

Hail, Washington

When
April 4, 5:07 PM CST
Where
Washington County, Tontitown
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
36.180, -94.230

Flash Flood, Franklin

When
April 4, 5:10 PM CST to 6:15 PM CST
Where
Franklin County, 1 mi ENE of Cravens to 0.55 mi S of Cravens
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.556, -93.914

The intersection of Wire Road and Twisted Oak Lane was flooded, as were portions of other county roads northwest of Ozark.

Hail, Benton

When
April 4, 5:16 PM CST
Where
Benton County, Rogers
Measured
0.88 in hail
Reported by
Social Media
Coordinates
36.330, -94.120

Hail, Benton

When
April 4, 5:17 PM CST
Where
Benton County, 2 mi NW of Lowell
Measured
0.88 in hail
Reported by
Public
Coordinates
36.270, -94.155

Hail, Benton

When
April 4, 5:19 PM CST
Where
Benton County, 1 mi SW of Rogers
Measured
0.75 in hail
Reported by
Public
Coordinates
36.320, -94.133

Hail, Benton

When
April 4, 5:20 PM CST
Where
Benton County, 2 mi S of Rogers
Measured
0.75 in hail
Reported by
Public
Coordinates
36.301, -94.120

Hail, Franklin

When
April 4, 11:34 PM CST
Where
Franklin County, 1.16 mi NNW of Peter Pender
Measured
1.25 in hail
Property damage
$15,000
Reported by
Public
Coordinates
35.366, -93.935

Half dollar size hail damaged homes and vehicles.

Hail, Franklin

When
April 4, 11:48 PM CST
Where
Franklin County, 0.63 mi N of Webb City
Measured
1.25 in hail
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
35.489, -93.830

Half dollar size hail damaged homes and vehicles.

Hail, Madison

When
April 5, 12:14 AM CST
Where
Madison County, 0.17 mi SSE of Pettigrew
Measured
1.5 in hail
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
35.818, -93.649

Ping pong ball size hail damaged homes and vehicles.

Hail, Madison

When
April 5, 12:35 AM CST
Where
Madison County, 0.1 mi ENE of Kingston
Measured
1.75 in hail
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
36.050, -93.518

Golf ball size hail damaged homes and vehicles.

Hail, Franklin

When
April 5, 1:35 AM CST
Where
Franklin County, 3 mi SSE of Meg
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.360, -93.860

Hail, Franklin

When
April 5, 1:36 AM CST
Where
Franklin County, 3 mi SE of Meg
Measured
1.75 in hail
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
35.369, -93.842

Golf ball size hail damaged homes and vehicles.

Hail, Franklin

When
April 5, 1:38 AM CST
Where
Franklin County, 2 mi E of Meg
Measured
2 in hail
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.400, -93.844

Hail larger than golf ball size damaged homes and vehicles.

Hail, Franklin

When
April 5, 1:45 AM CST
Where
Franklin County, 0.48 mi NNE of Webb City
Measured
1.25 in hail
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
35.487, -93.828

Half dollar size hail damaged homes and vehicles.

Hail, Franklin

When
April 5, 1:45 AM CST
Where
Franklin County, 1.35 mi ENE of Webb City
Measured
1.75 in hail
Property damage
$20,000
Reported by
Amateur Radio
Coordinates
35.487, -93.807

Golf ball size hail damaged homes and vehicles.

Flood, Franklin

When
April 5, 2:09 PM CST to April 6, 2:45 PM CST
Where
Franklin County, Turners Bend to 0.15 mi NE of Turners Bend
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.670, -93.830

Portions of Highway 23 near Turners Bend were flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1255409, 1255415, 1255414, 1255416, 1250010, 1255418, 1255419, 1255420, 1255421, 1255422, 1255425, 1255423, 1255426, 1255434, 1255433, 1255435, 1255436, 1255431, 1255432, 1255467.